Alert archive / North Carolina / Flash Flood Warnings in 1999
Flash Flood Warning 48, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Sep 30, 1999, 12:40 AM EDT for Vance County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 1999, 12:40 AM EDT (04:40 UTC)
- Expired
- Sep 30, 1999, 2:40 AM EDT
- In force
- 2 hr
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Vance County, NC
The radar
The Raleigh/Durham radar (KRAX), 78 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 4.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 191 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRDU 300441 FFWRDU NCC063-077-181-300640- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 1240 AM EDT THU SEP 30 1999 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... DURHAM COUNTY IN NORTH CAROLINA GRANVILLE COUNTY IN NORTH CAROLINA VANCE COUNTY IN NORTH CAROLINA * UNTIL 240 AM EDT * AT 1236 AM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF VERY HEAVY RAIN OVER DURHAM...SOUTHERN GRANVILLE AND VANCE COUNTIES... MOVING NORTHEAST AT 15 MPH.. * A COLD FRONT APPROACHING FROM THE WEST WILL ENHANCE RAINFALL OUTPUT THROUGH 2 AM. BETWEEN 1 AND 1.5 INCHES OF RAIN HAS FALLEN SINCE 1030 PM. EXPECT A&DDITIONAL RAINFALL AMOUNTS OF 1 TO 1.5 INCHES. THIS WILL CAUSE RAPID RISES ALONG CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. WSS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 29, 9:35 PM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Sep 29, 9:35 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
935 PM EDT WED SEP 29 1999
SVR WX IN PROGRESS...SO WILL KEEP THIS SHORT.
COLD FRONT PASSING THE MOUNTAINS AND ENTERING THE FOOTHILLS
AT 01Z. MODELS IN REASONABLE AGREEMENT WITH FRONTAL POSITION BUT
NGM APPEARED TO HAVE BETTER HANDLE ON THIS EARLIER THIS EVENING.
MOST CONVECTION IS OUT AHEAD OF COLD FRONT ACROSS THE PIEDMONT.
HOWEVER AN AREA OF SHOWERS ASSOCIATED WITH THE FRONT NEAR MT AIRY
HAS EXPANDED SLOWLY SOUTHWARD. CLEARING LINE WILL APPROACH WESTERN
ZONES AROUND DAYBREAK.
WILL UPDATE FORECAST BASED ON CURRENT TRENDS AT ISSUANCE TIME AND
LEAVE FLASH FLOOD WATCH UP.
.RAH...FLASH FLOOD WATCH TONIGHT
NCZ008>011-025>028-041>043-073>078-083>086-088-089
RAH TEAMIn the hours before
Local storm report, Sep 29, 8:00 PM EDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
800 PM EDT WED SEP 29 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 PM ALBEMARLE NC TORNADO
09/29/99 STANLY ROOFS OFF HOMES. NUMEROUS
TREES DOWN. POSSIBLITY OF
HOUSES DEMOLISHED.Local storm report, Sep 29, 8:32 PM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
832 PM EDT WED SEP 29 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 PM ALBEMARLE NC TORNADO
09/29/99 STANLY TREES AND POWERLINES DOWN
IN LARGE AREA NEAR
INTERSECTION OF HIGHWAY
24/27 AND 52. SIGNIFICANT
DAMAGE. MOST OF TOWN
WITHOUT POWER.Local storm report, Sep 29, 8:44 PM EDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
844 PM EDT WED SEP 29 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM LOCUST NC WIND DAMAGE
09/29/99 STANLY ROOF DAMAGE IN
LOCUST...REPORT FROM EMA.
0625 PM ALBEMARLE NC WIND DAMAGE
09/29/99 STANLY 3 MOBILE HOMES DAMAGED.
0635 PM ALBEMARLE NC WIND DAMAGE
09/29/99 STANLY NUMEROUS TREES DOWN. TRUCK
PICKED UP AND MOVED BY
WIND.
0725 PM LOCUST NC TORNADO
09/29/99 STANLY TORNADO ON GROUND
NORTHEAST OF
LOCUST...REPORT FROM
TRAINED SPOTTER.
0735 PM LAMBERT NC TORNADO
09/29/99 STANLY TREES DOWN FROM TORNADO.
LOCATION APPROXIMATE.
0750 PM ALBEMARLE NC TORNADO
09/29/99 STANLY ROOFS OFF HOMES. NUMEROUS
TREES DOWN. POSSIBLITY OF
HOUSES DEMOLISHED.
0750 PM ALBEMARLE NC TORNADO
09/29/99 STANLY TREES AND POWERLINES DOWN
IN LARGE AREA NEAR
INTERSECTION OF HIGHWAY
24/27 AND 52. SIGNIFICANT
DAMAGE. MOST OF TOWN
WITHOUT POWER.
0810 PM UWHARIE NC WIND DAMAGE
09/29/99 MONTGOMERY TREES AND POWERLINES DOWN
ON RIVER ROAD.
0810 PM UWHARIE NC WIND DAMAGE
09/29/99 MONTGOMERY TREES AND POWERLINES DOWN
ON HIGHWAY 109.Local storm report, Sep 29, 8:44 PM EDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
844 PM EDT WED SEP 29 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM LOCUST NC WIND DAMAGE
09/29/99 STANLY ROOF DAMAGE IN
LOCUST...REPORT FROM EMA.
0625 PM ALBEMARLE NC WIND DAMAGE
09/29/99 STANLY 3 MOBILE HOMES DAMAGED.
0635 PM ALBEMARLE NC WIND DAMAGE
09/29/99 STANLY NUMEROUS TREES DOWN. TRUCK
PICKED UP AND MOVED BY
WIND.
0725 PM LOCUST NC TORNADO
09/29/99 STANLY TORNADO ON GROUND
NORTHEAST OF
LOCUST...REPORT FROM
TRAINED SPOTTER.
0735 PM LAMBERT NC TORNADO
09/29/99 STANLY TREES DOWN FROM TORNADO.
LOCATION APPROXIMATE.
0750 PM ALBEMARLE NC TORNADO
09/29/99 STANLY ROOFS OFF HOMES. NUMEROUS
TREES DOWN. POSSIBLITY OF
HOUSES DEMOLISHED.
0750 PM ALBEMARLE NC TORNADO
09/29/99 STANLY TREES AND POWERLINES DOWN
IN LARGE AREA NEAR
INTERSECTION OF HIGHWAY
24/27 AND 52. SIGNIFICANT
DAMAGE. MOST OF TOWN
WITHOUT POWER.
0810 PM UWHARIE NC WIND DAMAGE
09/29/99 MONTGOMERY TREES AND POWERLINES DOWN
ON RIVER ROAD.
0810 PM UWHARIE NC WIND DAMAGE
09/29/99 MONTGOMERY TREES AND POWERLINES DOWN
ON HIGHWAY 109.Local storm report, Sep 29, 9:45 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
945 PM EDT WED SEP 29 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 PM SILER CITY NC WIND DAMAGE
09/29/99 CHATHAM SEVERAL TREES DOWN 10
MILES SOUTH OF SILER CITY.
REPORTED BY CHATHAM COUNTY
SHERIFF OFFICE.Local storm report, Sep 29, 10:19 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
1019 PM EDT WED SEP 29 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM LOCUST NC WIND DAMAGE
09/29/99 STANLY ROOF DAMAGE IN
LOCUST...REPORT FROM EMA.
0625 PM ALBEMARLE NC WIND DAMAGE
09/29/99 STANLY 3 MOBILE HOMES DAMAGED.
0635 PM ALBEMARLE NC WIND DAMAGE
09/29/99 STANLY NUMEROUS TREES DOWN. TRUCK
PICKED UP AND MOVED BY
WIND.
0725 PM LOCUST NC TORNADO
09/29/99 STANLY TORNADO ON GROUND
NORTHEAST OF
LOCUST...REPORT FROM
TRAINED SPOTTER.
0735 PM LAMBERT NC TORNADO
09/29/99 STANLY TREES DOWN FROM TORNADO.
LOCATION APPROXIMATE.
0750 PM ALBEMARLE NC TORNADO
09/29/99 STANLY ROOFS OFF HOMES. NUMEROUS
TREES DOWN. POSSIBLITY OF
HOUSES DEMOLISHED.
0750 PM ALBEMARLE NC TORNADO
09/29/99 STANLY TREES AND POWERLINES DOWN
IN LARGE AREA NEAR
INTERSECTION OF HIGHWAY
24/27 AND 52. SIGNIFICANT
DAMAGE. MOST OF TOWN
WITHOUT POWER.
0810 PM UWHARIE NC WIND DAMAGE
09/29/99 MONTGOMERY TREES AND POWERLINES DOWN
ON RIVER ROAD.
0810 PM UWHARIE NC WIND DAMAGE
09/29/99 MONTGOMERY TREES AND POWERLINES DOWN
ON HIGHWAY 109.
0935 PM SILER CITY NC WIND DAMAGE
09/29/99 CHATHAM SEVERAL TREES DOWN 10
MILES SOUTH OF SILER CITY.
REPORTED BY CHATHAM COUNTY
SHERIFF OFFICE.The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 8:27 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 43 min |
| Sep 29, 8:31 PM EDT | Flash Flood Warning | RAH | Montgomery, Randolph | 2 hr |
| Sep 29, 8:35 PM EDT | Tornado Warning | RAH | Montgomery, Moore | 35 min |
| Sep 29, 9:10 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 50 min |
| Sep 30, 12:40 AM EDT | Flash Flood Warning | RAH | Durham, Granville | 2 hr |
Nearby
Flash Flood Warnings in North Carolina, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.